Open Access
Translator Disclaimer
September 2017 Scaling distances on finitely ramified fractals
Roberto Peirone
Kyoto J. Math. 57(3): 475-504 (September 2017). DOI: 10.1215/21562261-2017-0003


In this article we study two problems about the existence of a distance d on a given fractal having certain properties. In the first problem, we require that the maps ψi defining the fractal be Lipschitz of prescribed constants less than 1 with respect to the distance d, and in the second one, we require that arbitrary compositions of the maps ψi be uniformly bi-Lipschitz of related constants. Both problems have been investigated previously by other authors. In this article, on a large class of finitely ramified fractals, we prove that these two problems are equivalent and give a necessary and sufficient condition for the existence of such a distance. Such a condition is expressed in terms of asymptotic behavior of the product of certain matrices associated to the fractal.


Download Citation

Roberto Peirone. "Scaling distances on finitely ramified fractals." Kyoto J. Math. 57 (3) 475 - 504, September 2017.


Received: 19 November 2015; Accepted: 6 April 2016; Published: September 2017
First available in Project Euclid: 24 April 2017

zbMATH: 1375.28018
MathSciNet: MR3685052
Digital Object Identifier: 10.1215/21562261-2017-0003

Primary: 28A80
Secondary: 05C12 , 15B48

Keywords: distances on fractals , Fractals , joint spectral radius and subradius

Rights: Copyright © 2017 Kyoto University


Vol.57 • No. 3 • September 2017
Back to Top